Alert archive / Massachusetts / High Surf Advisories in 2023
High Surf Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high surf advisory at Jul 26, 2023, 3:08 PM EDT for Newport County, Washington County, Rhode Island; 5 counties in Massachusetts. It took effect at Jul 27, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2023, 3:08 PM EDT (19:08 UTC)
- In effect from
- Jul 27, 2023, 8:00 AM EDT
- Expired
- Jul 27, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WHUS41 KBOX 261908 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 308 PM EDT Wed Jul 26 2023 MAZ020>024-RIZ006>008-270815- /O.NEW.KBOX.SU.Y.0002.230727T1200Z-230728T0000Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 308 PM EDT Wed Jul 26 2023 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...Large breaking waves of 4 to 6 feet expected in the surf zone. * WHERE...Washington, Southern Bristol MA, Southern Plymouth MA, Barnstable MA, Dukes MA, Nantucket MA, and Newport RI Counties. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
2 follow-up statements
326 WHUS41 KBOX 270600 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 200 AM EDT Thu Jul 27 2023 MAZ020>024-RIZ006>008-272100- /O.CON.KBOX.SU.Y.0002.230727T1200Z-230728T0000Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 200 AM EDT Thu Jul 27 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Large breaking waves of 4 to 6 feet expected in the surf zone. * WHERE...Washington, Southern Bristol MA, Southern Plymouth MA, Barnstable MA, Dukes MA, Nantucket MA, and Newport RI Counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
207 WHUS41 KBOX 271909 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 309 PM EDT Thu Jul 27 2023 MAZ020>024-RIZ006>008-280815- /O.NEW.KBOX.RP.S.0001.230728T1200Z-230729T0000Z/ /O.CON.KBOX.SU.Y.0002.000000T0000Z-230728T0000Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 309 PM EDT Thu Jul 27 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 6 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Washington, Southern Bristol MA, Southern Plymouth MA, Barnstable MA, Dukes MA, Nantucket MA, and Newport RI Counties. * WHEN...For the High Surf Advisory, until 8 PM EDT this evening. For the High Rip Current Risk, from Friday morning through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jul 26, 1:44 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 26, 1:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
144 PM EDT Wed Jul 26 2023
.SYNOPSIS...
High pressure brings dry weather today, but temperatures warm
into the upper 80s to lower 90s under full sunshine. Heat
indices then reach oppressive levels on Thursday, along with
risk for severe thunderstorms in the afternoon to the evening.
Oppressive heat and humidity persists on Friday and perhaps into
Saturday for parts of the region. Scattered severe storms with
localized flash flooding possible on Saturday. Cooler and more
comfortable conditions Sunday into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
145 PM Update...
Near term forecast continues on with little changes. However, a
Flood Watch has been issued for majority of Massachusetts, areas
north of the Connecticut and Rhode Island state line; this includes
the cities of Springfield, Worcester, and Boston. The watch goes
in effect Thursday early afternoon and evening. Our concern are
torrential downpours within these storms and the saturated grounds.
Per the NERFC, flash flood guidance is less than 1.6 inch across
many areas, all this combined has lead us to issue a Flood
Watch. It is not out of the question the watch area may need to
be expanded further south to include northern CI & RI.
400 AM Update:
Surface high pressure over the Delmarva Peninsula early this morning
is expected to shift eastward today over our far southern offshore
waters. Ridging aloft in the wake of yesterday's active
thunderstorms will allow for dry subsident flow to take hold across
Southern New England. After morning fog burns off, temperatures are
expected to warm into the mid 80s to lower 90s under full sun and
dry weather. Given SW surface winds, its not likely eastern coastal
MA sees much if any sea breezes today.
Shifting gears into tonight, southwest flow is maintained. We
anticipate continued dry weather for tonight, although there are
some models which try to bring increased cloudiness and potential
showers from a forecasted cluster of thunderstorms moving in from
the Gt Lakes region. This isn't well agreed upon, so have opted to
leave PoPs at submentionable levels with this forecast package. Will
see at least increased high clouds especially second half of the
night; however we do anticipate another night of fog and stratus
along the southern coast. Lows in the upper 60s to lower to perhaps
mid 70s!
&&
.SHORT TERM /THURSDAY/...
400 AM Update:
Key Points:
* High Heat and Humidity Likely Away from the South Coast
* Strong to Organized Severe Thunderstorms Possible Thursday, More
Favored Late Day/Night. Flooding possible.
* Moderate Risk of Rip Currents for South-Facing Beaches
Thursday still appears to be shaping up to be an active day, with
the potential for significant heat and humidity. But also, owing to
a fast-moving and seasonably strong shortwave trough aloft moving
through the Gt Lakes interacting with this heat and humidity, may
come a risk for strong to severe t-storms. These thunderstorms have
the potential to be more organized than most instances of severe
weather than we see with more regularity. There are however
considerable uncertainties that need to be stated too which could
affect outcomes.
The biggest uncertainty, and it is a large one, is that the
aforementioned trough is likely to ignite a severe mesoscale
convective system (MCS) today and tonight across the Gt Lakes
region. Model solutions vary widely on the timing, initial placement
and strength of this feature to begin the day on Thurs. Pinning down
those details will be vital to how Thursday unfolds, and given that
guidance has generally sped up, confidence in those details are low.
It's quite possible that at least a related canopy of mid to high
clouds on fast WSW flow aloft may affect both how warm we do end up
getting, but also the degree to which we can destabilize. In
addition, there are some model solutions (e.g. 00z HRRR) which bring
convective remnants early in the day into western sections of SNE,
then re-develop strong to severe storms in multiple rounds for the
afternoon or evening, while still other solutions (mostly the global
models) wait until later in the day or even tomorrow night before
convection affects a portion of our area.
Heat/Humidity: High dewpoints in the lower to mid 70s will be a key
driver for the oppressive heat/humidity and elevated heat indices.
850 mb temps in the upper teens to perhaps near +20C(!) with
full mixing would support highs into the lower to mid 90s. The
Heat Advisory remains valid with no changes to its status. The
bigger question for Thurs is the extent of cloud cover during
the afternoon and how much in terms of cloud coverage we see. If
more cloudiness ultimately materializes and reduces
temperatures, as some model solutions suggest is possible, we
may be hard pressed to reach heat indices in the mid to upper
90s. In addition, Thursday is likely to be quite breezy given
seasonably strong non-thunderstorm SW gradient flow, with gusts
potentially as high as 35 mph along the immediate south coast,
with gusts 20-25 mph further inland. That may help take the edge
off the heat and humidity to a degree, especially if it's
combined with cloud cover.
Strong-Severe Thunderstorms and Localized Flooding: Though mid-
level lapse rates are lower than we'd typically see for a more
higher- tier severe episode, it's also really uncommon in the
Northeast to see rather strong kinematics overlap with at least
a moderate degree of instability. Around 1500-2000 J/kg of CAPE
is progged off the 00z/26th HREF, plenty for thunderstorms even
if we see some clouds. Rather strong low-level jets and the
aforementioned breezy SSW surface winds will help to produce 0-6
km shear values that could support more organized convective
updrafts, but also elongated hodographs and in some cases have
some lower level curvature with them as well. The biggest
sources of uncertainty on the convective environment are the
timing, and the extent to which cloud cover may attenuate how
much destabilization occurs. Because there isn't great clarity
on how storms begin and ultimately evolve, will take a
probabilistic approach and message that there is some broad
consensus that the chances for strong to severe storms increase
in number first across northern/northwest MA by midafternoon,
then shift ESE toward the Mass Pike and into the CT-RI border by
late in the day into the early evening. SPC's Day 2 update
maintains a slight risk for severe weather, with 15% severe
wind, while showing a 2-5% risk for tornadoes within 25 miles of
any given point. Saturated ground making trees already more
susceptible to being felled, but also the potential exists for
localized flooding in persistent t-storms, should they indeed
develop. More specific details will come once there's more
clarity on how tonight's anticipated severe MCS evolves in the
Great Lakes region.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Moderate risk for rip currents late Thu through Fri, especially
for south facing beaches.
* Oppressive heat/humidity continues Fri and Sat. Heat indices of 95
to 100.
* Strong to severe storms possible on Sat.
* Drier, cooler and less humid late in the weekend into early next
week.
Thursday Night...
Will have somewhat zonal flow in place with a shortwave trough
lifting offshore from New England. A MCs will be nearby the region
during this timeframe, but is anticipated to move offshore late.
Given the uncertainty during the day Thu, am not sure how things
will evolve during the evening. Any convective activity earlier in
the day could linger into the evening as the shortwave is lifting
through. Still could have some stronger storms holding together at
least into the evening, but will see the 0-6 km bulk shear
diminishing below 20-25 kts late. On top of this instability will
fall to a few hundred J/kg of MLCAPE. Should see a downward tick in
activity, but mid level lapse rates will be around 6 degrees C per
km. Anticipating the gusty wind risk to linger into the evening.
Environment still conducive for heavy downpours with PWATs around
1.5-2+ inches and warm cloud layer depths of 4-4.5 km. The PWATs are
still around 2-2.5 STD above normal per NAEFS and EPS SATA tables.
Given this have kept the heavy rain and gusty wind mention into the
the evening. Should see any of the shower/storms push to the
southeast and offshore late.
Should have decent mixing with a W to WSW 20-40+ kt low level jet
moving through. The stronger wind gusts should be found during the
evening as more of the 30-50 kt WSW jet will be in place over our
area, but especially the Cape/Islands. Due to this in combination
with our cloud cover did opt to bump up overnight lows toward the
75th percentile of guidance. Unfortunately it is not looking like we
see much relief from the heat with lows bottoming out in the low/mid
70s. Given the surge of winds due to that LLJ will also see seas
building to 5-7 feet for the southern waters. This could pose a risk
for moderate rip currents late Thu across south facing beaches.
Friday...
Mid level ridge axis builds from the central Great Lakes into the
eastern Great Lakes. A weak high will nudge into southern New
England. Could have a weak/subtle shortwave lift into the region
late on Fri.
Dangerous heat continues across southern New England. The peak of
the heat is anticipated for this timeframe. Will have W 925 hPa flow
with temps aloft of 23-26 degrees C. Should have strong mixing per
NAM/GFS Bufkit soundings, so bumped up our highs toward the 80th
percentile of guidance. This results in fairly widespread low/mid 90
degree readings, but will be a bit cooler across the immediate south
coast with readings in the 80s. Have stuck with the NBM dew points
at this point in time, but given the deep mixed layer we should see
the dew points drying out a bit. Thinking that the upper 60s to low
70s is reasonable at this point in time. The combo of the
heat/humidity results in heat indices of 95-100. Current Heat
Advisory looks good, so haven't made any changes.
Think that we remain dry at this point on Fri as we really lack any
sort of synoptic forcing mechanism. Deep layer shear is marginal
around 20-30 kts with MLCAPE of 1000-1500 J/kg. Given the
heat/humidity do have some low PoPs as local mesoscale factors, such
as the seabreeze, could be enough to trigger an isolated storm or
two. Still think that the moderate risk for rip currents may linger
across southern facing beaches into Fri. Beachgoers will want to
remain vigilant.
Friday Night through Saturday...
Unsettled through this period with somewhat zonal flow persisting. A
shortwave lifts from the central Great Lakes Fri night into the
eastern Great Lakes/New England on Sat. A cold front slides
into/through the region Sat into Sat night.
Another day of oppressive heat possible on Sat, but is really going
to pend timing the cold front sliding in. Not much relief Fri night
into early Sat with lows in the low/mid 70s. Ahead of the cold front
will have WSW to SW winds with 20-27 degree C air overhead at 925
hPa. Have the front progged to work its way through during the
afternoon/evening Sat from NW to SE. This should allow locations
across the south and east coast to climb into the upper 80s to low
90s for highs. Dew points will be around 70-75 degrees and the
result will be heat indices of 95-100. Do think the Heat Advisory
will need to be expanded into Sat for at least parts of the region,
but hard to delineate at this point given the cold front timing and
convective cloud cover will be key.
Deep layer shear still appearing to be much more potent ahead of
that incoming front. Will have 0-6 km bulk shear of increase to 40-
50 kts. Should see MLCAPES increase to roughly 1000 J/kg. Will have
low level lapse rates of 6-8 degrees C per km with mid level lapse
rates around 5-6 degrees C per km. Will see another anomalous PWAT
plume advect in, which is around 1.5-2 STD above climo per the
NAEFS/EPS. Deterministic guidance picturing roughly 2 inch PWATs at
this point with warm cloud layer depths of 3-4.5 km. Scattered
strong/severe storms still appearing possible as highlighted by the
CSU ML probs. At the moment appearing to be more of a strong winds
and torrential downpour risk.
Sunday through Tuesday...
Mid level ridge builds into the region for Sun, Mon and perhaps Tue.
This should bring a drier, less humid with more seasonable airmass
in wake of the cold front. As was the case yesterday, have stuck
with the NBM at this point as more emphasis placed on earlier
periods of the forecast. Dew points will be crashing int he 50s and
lower 60s, so will not feel very muggy. High temps range from the
mid 70s to mid 80s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High confidence.
Most fog has lifted across the CT River Valley, otherwise
terminals are VFR with WSW to SW winds at 5-10 kts.
Tonight...Moderate confidence.
VFR to generally prevail most of the evening and overnight,
though radiation fog and stratus may develop for HFD-IJD-PVD
south and east toward daybreak. In addition, some model
solutions show remnant showers or even weakening thunder into
BAF and perhaps BDL; this is far from certain and whether or not
this indeed materializes will depend on specifics pertaining to
Wednesday's anticipated organized thunderstorms over the Gt
Lakes region. SW winds become S and increase to around 6-10 kt
by daybreak.
Thursday...Moderate to high confidence on winds, low to
moderate on categories and timing thunder chances.
While likely to be VFR for at least some or most of the time,
uncertain details regarding a complex of thunderstorms over the
Gt Lakes region tonight into early Thursday renders low
confidence on timing t-storms. VFR may predominate but the risk
for strong to severe thunderstorms generally increases into the
afternoon and early evening across western and central interior
airports. Locally damaging wind gusts, hail, frequent lightning
and briefly IFR or lower categories possible in thunderstorms. Strong
likelihood for VFR conditions most of if not all day for Cape
Cod/ACK.
SW winds increase significantly and become quite breezy for a
typical summer day. SW/SSW winds around 10-15 kt with gusts
20-25 kt for the interior; SW winds around 15-20 kt with gusts
30-35 kt for the Cape and Islands with strongest gusts
anticipated by late afternoon.
KBOS TAF...High Confidence in TAF. VFR through the period. Will
need to monitor sea breeze today. Think that strong WSW/SW winds
will keep it at bay, but the sea breeze boundary may be just
offshore.
KBDL TAF...High confidence in TAF. VFR, W/SW wind less than 10
kts.
Outlook /Thursday Night through Sunday/...
Thursday Night: VFR. Windy with gusts up to 30 kt. Chance SHRA,
slight chance TSRA.
Friday: VFR.
Friday Night: VFR. Breezy. Slight chance SHRA, isolated TSRA.
Saturday: VFR. Breezy. Chance SHRA, slight chance TSRA.
Saturday Night: VFR. Chance SHRA, slight chance TSRA.
Sunday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
230 AM Update:
Generally tranquil conditions on the waters through early
Thursday with WSW winds around 15 kt or less and seas 3 ft or
less. Possible nighttime fog on the southern waters later
tonight into early Thursday.
Deteriorating boating conditions then anticipated on Thursday.
An unseasonably strong SW low-level jet of 35-45 kt traverses
particularly the southern waters during the afternoon to early
evening. While mixing over the open ocean waters may be quite
limited/stunted as warm/hot air advects over the waters, better
odds for mixing of gusts to close to or just above gale force
for several hrs are possible along the immediate shoreline.
Though gusts may be more in the solid-SCA criteria more often
than not, given the strength of the wind fields and better
potential for mixing of stronger gusts, we opted to hoist a Gale
Watch for the nearshore southern waters to bring awareness to
these winds. Seas will build on all waters, but especially into
the southern waters in the 6 to 8 ft range; later shifts will
need to consider SCAs on most if not all waters. Besides
building seas and stronger winds, a risk for strong to severe
thunderstorms on Thursday will pose additional hazards.
Outlook /Thursday Night through Sunday/...
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas. Chance of rain showers,
slight chance of thunderstorms.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Saturday through Saturday Night: Winds less than 25 kt. Areas
of seas approaching 5 ft. Chance of rain showers, slight chance
of thunderstorms.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
CTZ002>004.
MA...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
MAZ003>007-010>019-026.
Flood Watch from Thursday morning through Thursday evening for
MAZ002>016-026.
RI...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
RIZ001>004.
MARINE...Gale Watch from Thursday morning through Thursday evening for
ANZ231>237.
&&
SYNOPSIS...Loconto/BL
NEAR TERM...Loconto/Dooley
SHORT TERM...Loconto
LONG TERM...BL
AVIATION...BL/Dooley
MARINE...Loconto/BLHazardous weather outlook, Jul 26, 4:08 AM EDT, 11 hours before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 AM EDT Wed Jul 26 2023 CTZ002>004-MAZ003>007-010>019-026-RIZ001>004-270815- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI- 408 AM EDT Wed Jul 26 2023 ...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-020>024-RIZ005>008-270815- Western Franklin MA-Western Hampshire MA-Western Hampden MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI- 408 AM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-250-251-254>256-270815- Boston Harbor- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 AM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>237-270815- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Narragansett Bay-Block Island Sound- 408 AM EDT Wed Jul 26 2023 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:37 PM EDT | Flood Watch | BOX | Bristol, Kent, Newport, Providence | 31 hr |
| Jul 26, 1:44 AM EDT | Gale Watch | BOX | 24 hr | |
| Jul 26, 3:47 PM EDT | Small Craft Advisory | BOX | 47 hr |
Nearby
High Surf Advisories in Massachusetts, 2023High Surf Advisories in Rhode Island, 2023Every high surf advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.